Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 290, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2011, 10:03 PM CDT for Cumberland County, White County, Tennessee. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 10:03 PM CDT (03:03 UTC)
- Expired
- Jun 15, 2011, 10:19 PM CDT
- In force
- 16 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, White County, TN
The radar
The Nashville radar (KOHX), 118 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
241
WUUS54 KOHX 160303
SVROHX
TNC035-185-160330-
/O.NEW.KOHX.SV.W.0290.110616T0303Z-110616T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1003 PM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WHITE COUNTY IN MIDDLE TENNESSEE...
WEST CENTRAL CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1030 PM CDT
* AT 1003 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR SPARTA...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
PLEASANT HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3592 8517 3595 8547 3604 8545 3603 8531
3601 8531 3599 8527 3602 8525 3601 8516
TIME...MOT...LOC 0303Z 275DEG 23KT 3599 8540
$$
FORECASTER: 311 follow-up statement
027
WWUS54 KOHX 160319
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1019 PM CDT WED JUN 15 2011
TNC035-185-160329-
/O.CAN.KOHX.SV.W.0290.000000T0000Z-110616T0330Z/
WHITE TN-CUMBERLAND TN-
1019 PM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CUMBERLAND AND
CENTRAL WHITE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3592 8517 3595 8547 3604 8545 3603 8531
3601 8531 3599 8527 3602 8525 3601 8516
TIME...MOT...LOC 0319Z 275DEG 23KT 3598 8527
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:30 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 15, 8:30 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 830 PM CDT WED JUN 15 2011 .UPDATE... STRONGEST CONVECTION HAS NOW PUSHED SOUTH OF THE MID STATE. WE STILL SEE SOME WEAKER SHOWERS AND TSTMS FROM SUMNER COUNTY EASTWARD. LATEST LAPS DATA SHOWS A MARKED DECREASE IN INSTABILITY ACROSS THE AREA. TREND WILL BE FOR THE STORMS TO REMAIN BELOW STRONG OR SEVERE LIMITS BUT WILL ALLOW WATCH TO TERMINATE AT 9 PM CDT AS SCHEDULED. UPDATE AT 9 PM WILL INCLUDE THE REMOVAL OF THE WATCH AS WELL AS A LOWERING OF THE OVERALL POPS FOR THE REST OF THE OVERNIGHT. WILL LIKELY KEEP POPS IN THE 30-40 PERCENT RANGE HOWEVER ACROSS THE PLATEAU AND FAR SOUTH. OTHERWISE...REMAINDER OF FCST IS IN GOOD SHAPE. SFC BOUNDARY HAS NOW MOVED INTO FAR WESTERN TN AND WE SEE THE LOWERING OF THE DEW POINTS BEHIND THE FROPA. THE FRONT IS STILL EXPECTED TO MOVE THROUGH THE AREA AROUND MIDNIGHT. UPDATE WILL BE SENT SHORTLY AFTER 9 PM. && .PREV DISCUSSION... /ISSUED 348 PM CDT WED JUN 15 2011/ DISCUSSION... WATER VAPOR IMAGERY SHOWING WEAK UL TROUGH WORKING INTO THE REGION. AT THE SFC/LLS...WARM FRONT CONTINUES TO MOVE ACROSS THE MID-STATE... WHICH IS NOW JUST EAST OF BNA. GOOD INSTABILITY AND DECENT LL/ML FLOW MIXED IN FUELING ONGOING THUNDERSTORM DEVELOPMENT. OVERALL... STORMS PRODUCING AT OR BELOW 1 INCH HAIL...WITH WIND GUSTS BELOW 50KT. WEAK ML/UL TROUGH AND TRAILING COLD FRONT EXPECTED TO PUSH ACROSS LATER TONIGHT...WHICH WILL KEEP STRONG TO POSSIBLY ISOLATED SEVERE STORMS GOING WELL INTO THE EVENING AS GOOD INSTABILITY REMAINS AHEAD OF THESE FEATURES. LARGE HAIL LOOKS TO CONTINUE TO BE THE MAIN THREAT NORTH BUT THINGS HAVE WARMED BIGTIME ACROSS THE SOUTH...BREAKING INVERSION. WIND DAMAGE BECOMING INCREASINGLY POSSIBLE. ML/UL TROUGH AXIS WILL MOVE BY ON THURSDAY SETTING UP ANOTHER NORTHWEST FLOW REGIME ALOFT. AIRMASS WILL DRY SOME THURSDAY BUT CONVECTION DEVELOPING UPSTREAM THURSDAY NIGHT MAY AGAIN RIDE DOWN OVER THE CWA EARLY FRIDAY... BUT THEN BUILDING RIDGE WILL CUT INTO CONVECTION THROUGHOUT THE DAY. THUS STORMS LIKELY TO BE ISO-SCT AT BEST. ML/UL RIDGE AXIS GENERALLY HOLDS ACROSS THE MS RIVER THRU THE WEEKEND WHICH WILL LIMIT CONVECTION AND BRING ANOTHER HEAT WAVE TO THE AREA. ANY CONVECTION WILL BE VERY ISO AND TEMPS LIKELY TO CLIMB AS HIGH AS THE MID-UPR 90S. THESE TYPES OF CONDITIONS WILL CONTINUE INTO THE FIRST PART OF NEXT WEEK. BY WEDNESDAY...A BETTER CHANCE FOR PCPN AND SLIGHTLY COOLER TEMPS ARE ON TAP AS A ML/UL TROUGH APPROACHES. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 15, 7:57 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 757 PM CDT WED JUN 15 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 757 PM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING EXTREME SOUTH BUT THINGS WILL CALM DOWN LATER AND OVERNIGHT. THESE STORMS ACROSS THE SOUTH WILL PRODUCE STRONG TO DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Special weather statement, Jun 15, 9:15 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CDT WED JUN 15 2011 TNZ031>033-160245- JACKSON-OVERTON-PUTNAM- 915 PM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...OVERTON AND PUTNAM COUNTIES... AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF GAINESBORO...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WINDS OF AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 31
Local storm report, Jun 15, 9:18 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
918 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM LIGHTNING WESTMORELAND 36.56N 86.25W
06/15/2011 SUMNER TN LAW ENFORCEMENT
TREE STRUCK BY LIGHTNING IN WESTMORELAND
&&
21Special weather statement, Jun 15, 9:18 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 918 PM CDT WED JUN 15 2011 TNZ028-063-064-160245- CANNON-DEKALB-WILSON- 918 PM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DEKALB AND WILSON COUNTIES... AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF WATERTOWN...OR 12 MILES NORTHWEST OF WOODBURY...MOVING SOUTHEAST AT 35 MPH. HAIL UP THE SIZE OF NICKELS...AND WINDS OF AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 31
Local storm report, Jun 15, 9:33 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
933 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 3 N COOKEVILLE 36.20N 85.51W
06/15/2011 E1.25 INCH PUTNAM TN PUBLIC
HALF DOLLAR HAIL REPORTED 3 MILES NORTH OF COOKEVILLE.
0910 PM HAIL 11 N CARTHAGE 36.42N 85.94W
06/15/2011 E1.00 INCH SMITH TN PUBLIC
QUARTER SIZE HAIL IN PLEASENT SHADE.
&&
21Local storm report, Jun 15, 9:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
939 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL GAINESBORO 36.36N 85.65W
06/15/2011 E0.75 INCH JACKSON TN PUBLIC
&&
31Local storm report, Jun 15, 10:01 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1001 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 2 W COOKEVILLE 36.16N 85.54W
06/15/2011 E1.75 INCH PUTNAM TN PUBLIC
GOLFBALL SIZE HAIL 2 MILES WEST OF COOKEVILLE.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 28 min |
| Jun 15, 7:05 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 25 min |
| Jun 15, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 13 min |
| Jun 15, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 29 min |
| Jun 15, 7:19 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 41 min |
| Jun 15, 7:28 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 32 min |
| Jun 15, 8:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 35 min |
| Jun 15, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Putnam, Smith | 25 min |
| Jun 15, 9:24 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 36 min |
| Jun 15, 9:26 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 34 min |
| Jun 15, 9:28 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 32 min |
| Jun 15, 9:30 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 15 min |
| Jun 15, 9:45 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 16 min |
| Jun 15, 9:59 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 19 min |
| Jun 15, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.